MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3046
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related medical device reports: this 14fr introducer device report is one of two devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella cp.
 
Event or Problem Description
Clinical narrative: an impella cp device was inserted via the left femoral artery in a 54-year-old female patient for cardiomyopathy.The patient¿s comorbidities were unknown.The patient¿s clinical state prior to initiation of support was identified as scai shock stage c.During single access percutaneous coronary intervention (pci), blood was observed coming from between the orange piece that holds the hemostatic valve and where the orange piece connects to the peel-away sheath.Manual pressure was held on the sheath to stop the bleeding, and pci was completed.The peel-away sheath was removed and a repositioning sheath was put in place.However, due to continued bleeding from around the repositioning sheath after multiple attempts to angle-match the dressing, manual pressure was again held.A femstop was applied, and the physician elected to wean and remove the pump after about 4 hours in the icu.The pump was weaned and removed successfully, and hemostasis was achieved with two pre-close proglide sutures.The patient was hemodynamically stable upon return to the unit and survived to explant.Major bleed may be related to access-site complications and the anticoagulation and purge requirements associated with impella support, and was managed with manual compression, closure devices, and removal of the device.
 
Additional Manufacturer Narrative
Added d3 manufacturer fax was omitted during initial report.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the minor bleed / fluid leak / patient device interaction was not determined due to insufficient clinical details and no product return.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24979449
Report Number1220648-2026-07088
Device Sequence Number13131792
Product Code OZD
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280630(10)S10054635
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10054635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite